Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

depo shot

what has been your experience with the depo shot?

i asked a question kinda like this before but i want more responces. thanks!

im supposed to be getting it tomarrow at my 6 week check up.

Answer Question
 
mama2bof2

Asked by mama2bof2 at 8:47 PM on Jan. 9, 2011 in Health

Level 17 (3,326 Credits)
Answers (12)
  • It makes you gain lots of weight.
    It screws up your period big time. I bleed for a month, then it stop for two weeks bleed for another 2 weeks stop for a few days and bleed again.
    mommy_of_two388

    Answer by mommy_of_two388 at 8:48 PM on Jan. 9, 2011

  • i was on it and bled the entire time. so after my 3 months i told the gyn i didnt want it again. she insisted that it happens to most ppl the first 3 months. so i took it again and once again i bled they entire time. thus i didnt get it again. now my friend on the other hand got it and still gets it and loves it and she only gets her period once every 3 months.
    JOR_HAIL

    Answer by JOR_HAIL at 8:50 PM on Jan. 9, 2011

  • I gained about 10lbs, but you can easily loose it, it's all retained water. Basically you get a lot of pregnancy symptoms the first shot or two, head aches, tired. I lost my period completely, never had spotting. And it didn't effect my ability to get pregnant, I got pregnant only 3 months after the shot was ineffective. But I would say the shot is for people who forget the pill and don't want an IUD, but still want maximum effectiveness. AND ALSO don't have unprotected sex for 2weeks after the shot, some docs say its okay, but be safe and don't.
    DomoniqueWS

    Answer by DomoniqueWS at 8:51 PM on Jan. 9, 2011

  • i will forget pills, and i def don't want an iud! i watched how they put them in and well, HELL NO! lol.
    i had the shot once after my son was born 5 yrs ago, and i didn't have my period for about 7 months. only had one dose at 6 weeks post pregnancy.
    mama2bof2

    Comment by mama2bof2 (original poster) at 9:07 PM on Jan. 9, 2011

  • it's true u do gain allllllot of weight.....
    deyrita09

    Answer by deyrita09 at 9:18 PM on Jan. 9, 2011

  • im not worried about the weight.....im not even worried about being prego again.....i would in a heart beat. its the hubby who wants to wait a yr or so. which is fine with me also...
    mama2bof2

    Comment by mama2bof2 (original poster) at 9:20 PM on Jan. 9, 2011

  • I have never had it because Ive heard it makes you gain weight! I had a friend who gained like 15 pound after she started getting it but once she stopped it fell right off.
    lilma0608

    Answer by lilma0608 at 9:47 PM on Jan. 9, 2011

  • I was on it for 4.5yrs, didn't have a period for 5yrs, didn't get my periods back 'til 1yr after being off it. The first one was 50days long, then had one on an avg of every 2wks lasting an avg of a 1wk. This lasted for about 10months, until I thought I was pregnant...turns out I wasn't, but I knew it was time to go see the doctor. I would've sooner, but I figured that it was just my body figuring itself out. Turns out I wasn't ovulating...what I thought was my period, was my body releasing the built up estrogen. I am now on Progesterone for 10days every month to make myself ovulate.

    Other side effects...I didn't notice much weight gain, the weight I did gain I figure was just from getting older (I've heard women gaining like 70lbs though). But I had virtually NO sex drive, DH (boyfriend/fiance at the time) was lucky to get it once a week, and he practically had to beg. And major mood swings...noticed afterwards.
    dlandrum

    Answer by dlandrum at 9:49 PM on Jan. 9, 2011

  • the weight doesn't really bother me bc my husband likes bigger women. like, not obese, but not skinny either...lol
    mama2bof2

    Comment by mama2bof2 (original poster) at 9:50 PM on Jan. 9, 2011

  • I hated it and the Mirena. I had similar side effects with both, but the Mirena was way worse. I gained a TON of weight in a very short period of time (about 30lb in less than 3 months while I was exercising more than ever and watching what I ate), had WAY more migraines, lost my sex drive, started breaking out like crazy, my hair started falling out by the handfull, I had cramps every single day (didn't get a period at all, though), etc. I hated it. I've only known one person, ever, that hasn't gained weight with it or had other problems.
    Mrs.BAT

    Answer by Mrs.BAT at 9:57 PM on Jan. 9, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN